Alert archive / Tennessee / Flash Flood Warnings in 1995
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 18, 1995, 9:14 AM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 1995, 9:14 AM CDT (14:14 UTC)
- Expired
- May 18, 1995, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 181416 FFWBNA TNC043-081-083-085-125-135-181815- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 914 AM CDT THU MAY 18 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...DICKSON COUNTY...HICKMAN COUNTY...HOUSTON COUNTY ...HUMPHREYS COUNTY...MONTGOMERY COUNTY...PERRY COUNTY STRONG THUNDERSTORMS MOVED ACROSS THE AREA EARLIER THIS MORNING... AND PRODUCED BETWEEN ONE AND TWO INCHES OF RAIN...AND MORE STRONG THUNDERSTORMS /WITH HEAVY RAIN/ ARE ON THE WAY. YOU CAN EXPECT AN ADDITIONAL ONE TO TWO INCHES OF RAIN BEFORE THE THUNDERSTORMS EXIT THE REGION LATER TODAY. SUCH RAIN TOTALS WILL CAUSE FLOODING OF LOW-LYING AREAS AND PONDING OF WATER ON ROADWAYS. SMALL STREAMS AND CREEKS WILL RISE OUT OF THEIR BANKS WITH THE ADDITIONAL RAINFALL...AND THOSE LIVING ALONG RIVERS OR WITH RIVER INTERESTS SHOULD TAKE NECESSARY PRECAUTIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 17, 10:12 AM CDT, 23 hours 2 minutes earlier.
Area forecast discussion, May 17, 10:12 AM CDT, 23 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT WED MAY 17 1995 HAVEN'T GOTTEN ANY 12Z PC-GRIDDS DATA YET. HOWEVER, 12Z BNA SOUNDING SHOWS SEVERAL CAPS NEAR 850 AND 700 MB /CAP AT 850 MB AMOUNTS TO ABOUT 2.5 DEG C/. WATCHING KHPX 88-D DATA THIS MORNING, AS TSTM COMPLEX MOVES ESEWD OVER SRN KY, AND HAVE SEEN WK OUTFLOW BOUNDARY DESCEND INTO NRN MIDDLE TN. HOWEVER, WARM AIR CAP ALOFT SEEMS TO BE HELPING TO DIMINISH SHOWER DEVELOPMENT AS IT MOVES IN. SINCE FORCING MECHANISMS FOR THIS AFTERNOON LOOK WK /I.E., MOSTLY AMS-TYPE TSTMS/, BELIEVE IT SHUD BE DIFFICULT TO BREAK CAP TDY. OF COURSE, TIME WILL TELL.
In the hours before
Local storm report, May 18, 7:03 AM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
700 AM CDT THU MAY 18 1995
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0620 AM FRANKLIN TN HIGH WINDS BLEW TREES INTO
05/18/95 WILLIAMSON POWER LINES. REPORTED BY
WILLIAMSON CO EMA.
0620 AM FRANKLIN TN DIME SIZE HAIL IN THE CITY
05/18/95 WILLIAMSON OF FRANKLIN. REPORTED BY
THE WILLIAMSON CO EMA.
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:10 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 65 min |
| May 18, 9:14 AM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery | 4 hr |
| May 18, 9:58 AM CDT | Flash Flood Warning | OHX | Davidson, Robertson, Sumner | 3 hr |
| May 18, 9:58 AM CDT | Flash Flood Warning | OHX | Cheatham, Williamson | 3 hr |
| May 18, 10:53 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| May 18, 11:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 37 min |
| May 18, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| May 18, 12:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 65 min |
| May 18, 12:24 PM CDT | Tornado Warning | OHX | Davidson | 13 min |
| May 18, 12:28 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 62 min |
| May 18, 12:30 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 60 min |
| May 18, 12:43 PM CDT | Tornado Warning | OHX | Sumner | 32 min |
| May 18, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 43 min |
| May 18, 1:00 PM CDT | Tornado Warning | OHX | Macon | 33 min |
| May 18, 1:12 PM CDT | Tornado Warning | OHX | Smith | 21 min |
| May 18, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 57 min |
| May 18, 1:36 PM CDT | Tornado Warning | OHX | Clay | 39 min |
| May 18, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 42 min |
| May 18, 3:12 PM CDT | Tornado Warning | OHX | Hickman, Lewis | 63 min |
| May 18, 3:32 PM CDT | Tornado Warning | OHX | Maury | 43 min |
| May 18, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 52 min |
| May 18, 3:54 PM CDT | Tornado Warning | OHX | Perry, Wayne | 51 min |
| May 18, 3:58 PM CDT | Tornado Warning | OHX | Stewart | 32 min |
| May 18, 4:03 PM CDT | Tornado Warning | OHX | Marshall, Williamson | 42 min |
| May 18, 4:14 PM CDT | Tornado Warning | OHX | Maury | 31 min |
| May 18, 4:25 PM CDT | Tornado Warning | OHX | Lawrence, Lewis | 50 min |
| May 18, 4:26 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 49 min |
| May 18, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 64 min |
| May 18, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 64 min |
| May 18, 4:52 PM CDT | Tornado Warning | OHX | Giles, Maury | 68 min |
| May 18, 5:00 PM CDT | Tornado Warning | OHX | Cannon | 45 min |
| May 18, 5:13 PM CDT | Tornado Warning | OHX | Marshall | 47 min |
| May 18, 5:20 PM CDT | Tornado Warning | OHX | DeKalb, Warren | 40 min |
| May 18, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 48 min |
| May 18, 5:41 PM CDT | Tornado Warning | OHX | Lincoln | 64 min |
| May 18, 5:45 PM CDT | Tornado Warning | OHX | Cheatham | 45 min |
| May 18, 5:48 PM CDT | Tornado Warning | OHX | White | 42 min |
| May 18, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 41 min |
| May 18, 5:56 PM CDT | Tornado Warning | OHX | Bedford | 49 min |
| May 18, 5:59 PM CDT | Tornado Warning | OHX | Robertson | 61 min |
| May 18, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 49 min |
| May 18, 6:15 PM CDT | Tornado Warning | OHX | Franklin | 60 min |
| May 18, 6:22 PM CDT | Tornado Warning | OHX | Coffee | 53 min |
| May 18, 6:24 PM CDT | Tornado Warning | OHX | Franklin | 51 min |
| May 18, 6:36 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Williamson | 54 min |
| May 18, 6:38 PM CDT | Tornado Warning | OHX | Warren | 52 min |
| May 18, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 45 min |
| May 18, 6:51 PM CDT | Tornado Warning | OHX | Davidson | 54 min |
| May 18, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 67 min |
| May 18, 6:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 62 min |
Nearby
Flash Flood Warnings in Tennessee, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.